• 1

    Chappuis F, Sundar S, Hailu A, Ghalib H, Rijal S, Peeling RW, Alvar J, Boelaert M, 2007. Visceral leishmaniasis: what are the needs for diagnosis, treatment and control? Nat Rev Microbiol 5 :873–882.

    • Search Google Scholar
    • Export Citation
  • 2

    Masmoudi A, Maalej N, Mseddi M, Souissi A, Turki H, Boudaya S, Bouassida S, Zahaf A, 2005. Glucantime ® par voie parentérale: bénéfice versus toxicité. Med Mal Infect 35 :42–45.

    • Search Google Scholar
    • Export Citation
  • 3

    Oliveira MC, Amorim RF, Freitas Rde A, Costa Ade L, 2005. A fatal case of mucocutaneous leishmaniasis after pentavalent antimonial use. Rev Soc Bras Med Trop 38 :258–260.

    • Search Google Scholar
    • Export Citation
  • 4

    Lambertucci JR, França BM, Queiroz Ede M, 2004. Acute pancreatitis caused by meglumine antimoniate given for the treatment of visceral leishmaniasis. Rev Soc Bras Med Trop 37 :74–75.

    • Search Google Scholar
    • Export Citation
  • 5

    Bocquet H, Bagot M, Roujeau JC, 1996. Drug-induced pseudo-lymphoma and drug hypersensitivity syndrome (drug rash with eosinophilia and systemic symptoms: DRESS). Semin Cutan Med Surg 15 :250–257.

    • Search Google Scholar
    • Export Citation
  • 6

    Roujeau JC, 2005. Clinical heterogenicity of drug hypersensitivity. Toxicology 209 :123–129.

  • 7

    Tas S, Simonart T, 2003. Management of drug rash with eosinophilia and systemic symptoms (DRESS syndrome): an update. Dermatology 206 :353–356.

    • Search Google Scholar
    • Export Citation
  • 8

    Lee JH, Park HK, Heo J, Kim TO, Kim GH, Kang DH, Song GA, Cho M, Kim DS, Kim HW, Lee CH, 2008. Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome induced by celecoxib and anti-tuberculosis drugs. J Korean Med Sci 23 :521–525.

    • Search Google Scholar
    • Export Citation
  • 9

    Zuliani E, Zwahlen H, Gilliet F, Marone C, 2005. Vancomycin-induced hypersensitivity reaction with acute renal failure: resolution following cyclosporine treatment. Clin Nephrol 64 :155–158.

    • Search Google Scholar
    • Export Citation
  • 10

    de Lima MV, Oliveira RZ, de Lima AP, Felix ML, Silveira TG, Rossi RM, Teodoro U, 2007. Atendimento de pacientes com leishmaniose tegumentar americana: avaliação nos services de saúde de municípios do nordeste do Estado do Paraná, Brasil. Cad Saude Publica 23 :2938–2948.

    • Search Google Scholar
    • Export Citation
  • 11

    Hotez PJ, Brindley PJ, Bethony JM, King CH, Pearce EJ, Jacobson J, 2007. Helminth infections: the great neglected tropical diseases. J Clin Invest 118 :1311–1321.

    • Search Google Scholar
    • Export Citation
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 

 

 

 

Drug Hypersensitivity Syndrome Induced by Meglumine Antimoniate

View More View Less
  • 1 Service de Parasitologie-Mycologie, et Service de Maladies Infectieuses et Tropicales, Assistance Publique-Hôpitaux de Paris, Groupe Hospitalier Pitié-Salpêtrière, Paris, France; Unité de Mycologie Moléculaire, Institut Pasteur, Paris, France
Restricted access

We report a case of drug hypersensitivity syndrome (drug reaction with eosinophilia and systemic symptoms [DRESS]) induced by parenteral meglumine antimoniate (Glucantime) in a 40-year-old man who traveled to Bolivia and was treated for mucocutaneous leishmaniasis. Two weeks after starting therapy, the patient had fever, joint pain, a cutaneous eruption, and hypereosinophilia (1,358 cells/mm3). These symptoms resolved after drug withdrawal but reappeared upon reintroduction of the drug. Pentavalent antimonials should be definitively withdrawn in patients with hypereosinophilia > 1,000 cells/mm3 accompanied by systemic manifestations consistent with DRESS.

Save